Thunderstorm Wind, Cherokee
- When
- June 29, 1:00 PM CST
- Where
- Cherokee County, 1.81 mi NE of Tecula
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.040, -95.180
Trees were downed just northeast of the Mixon community.
Scattered showers and thunderstorms developed across northeast Texas, southwest Arkansas as well as northwest Louisiana during the late morning and afternoon hours of June 29th. These thunderstorms developed in the wake of a surface cold front and were associated with an elevated boundary and an upper level shear axis.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Scattered showers and thunderstorms developed across northeast Texas, southwest Arkansas as well as northwest Louisiana during the late morning and afternoon hours of June 29th. These thunderstorms developed in the wake of a surface cold front and were associated with an elevated boundary and an upper level shear axis. These thunderstorms encountered moderate amounts of instability at the surface and the storms produced a few reports of strong and damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 29, 8:51 AM CST, 4 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 951 AM CDT MON JUN 29 2009 .DISCUSSION... CONVECTION CONTINUES TO INCREASE ACROSS THE NORTHERN PORTIONS OF THE CWA...WHERE POPS ARE ONLY 20 PERCENT. CURRENT COVERAGE INCREASING... SO WILL GIVE MOST AREAS SOUTH AND EAST OF CURRENT AREA 30 TO 50 POPS. APPEARS THE CONVECTION IS SHORT WAVE INDUCED ALONG SLOPE OF CURRENT SURFACE FRONT. THIS ACTIVITY WILL CONTINUE TO MOVE AND DEVELOP SOUTHEAST WITH THE SHORT WAVE. ADDITION ACTIVITY EXPECTED TO DEVELOP SOUTHERN AREAS LATER TODAY CLOSER TO THE SURFACE BOUNDARY DURING MAX HEATING. PW VALUES OVER 2 INCHES ON MORNING SHV SOUNDING...SO SOME STORMS COULD BE HEAVY RAIN PRODUCERS. GUSTY WINDS POSSIBLE...AND A FEW STORMS COULD APPROACH SEVERE LIMITS THIS AFTERNOON. && .AVIATION... A LINE OF CONVECTION STRETCHING ACROSS TXK CONTINUES TO DRIFT SLOWLY SE TOWARD ELD/MLU. VCTS CONDITIONS WILL APRROACH SHV BY 17Z. DIRUNAL HEATING WILL ALLOW FOR INCREASED CHANCES FOR CONVECTION ACROSS TYR/GGG/LFK AFTER 18Z. OTHERWISE...NE WINDS 5 TO 10 KTS WILL PREVAIL THROUGH THE AFTERNOON WITH WINDS DIMINISHING OVERNIGHT. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 98 72 98 71 99 / 40 20 10 10 0 MLU 97 68 97 69 99 / 40 20 10 10 0 DEQ 96 65 97 66 98 / 20 10 10 10 0 TXK 96 67 98 69 99 / 20 10 10 10 0 ELD 95 65 97 68 99 / 20 10 10 10 0 TYR 98 73 99 72 99 / 40 20 10 0 0 GGG 98 71 99 70 99 / 40 20 10 0 0 LFK 100 74 99 73 100 / 30 30 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1151 AM CDT MON JUN 29 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1151 AM CDT MON JUN 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING... MAINLY EAST TEXAS INTO NORTH LOUISIANA. THE MAJORITY OF THE THUNDERSTORMS COULD OCCUR ALONG RESIDUAL BOUNDARIES LEFT OVER FROM CONVECTION THIS MORNING...AS WELL AS A STATIONARY FRONTAL BOUNDARY ACROSS WESTERN LOUISIANA INTO DEEP EAST TEXAS. THE ATMOSPHERE WILL REMAIN MODERATELY UNSTABLE...WITH ANY THUNDERSTORM DEVELOPMENT CAPABLE OF PRODUCING STRONG WIND GUSTS. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1259 PM CDT MON JUN 29 2009
TXZ136-149-291900-
CHEROKEE-SMITH-
1259 PM CDT MON JUN 29 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 200 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
SMITH AND CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
ARP...BULLARD...MIXON...MOUNT SELMAN...PONTA...TROUP AND
WHITEHOUSE...
AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MIXON...ALONG THE SMITH...CHEROKEE COUNTY
LINE...OR 7 MILES SOUTH OF WHITEHOUSE...MOVING SOUTHEAST AT 20 MPH.
WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THIS STORM.
15SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
108 PM CDT MON JUN 29 2009
LAZ010-TXZ153-291900-
DE SOTO-SHELBY-
108 PM CDT MON JUN 29 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 200 PM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
DE SOTO...
IN EASTERN TEXAS...
SHELBY...
INCLUDING THE FOLLOWING LOCATIONS...
LOGANSPORT...
AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF LOGANSPORT...OR BETWEEN
STANLEY AND THE HUNTER COMMUNITIES...MOVING SOUTH SOUTHWEST AT
10 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 45 MPH ARE EXPECTED WITH THIS STORM.
15SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
129 PM CDT MON JUN 29 2009
LAZ017-291930-
SABINE-
129 PM CDT MON JUN 29 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 230 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
CONVERSE...NOBLE...ZWOLLE...
AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF ZWOLLE...OR 2 MILES WEST
OF PLEASANT HILL...MOVING SOUTH AT 10 MPH. ANOTHER STRONG
THUNDERSTORM WAS INDICATED 2 MILES EAST OF CONVERSE...AND WAS ALSO
MOVING SOUTH AT 10 MPH.
WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. SHOULD THESE
STORMS INTENSIFY FURTHER...A SEVERE THUNDERSTORM WARNING WILL BE
NEEDED.
15The Shreveport radar (KSHV), 134 km away, was scanning. The volume nearest the first event began at 18:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were downed just northeast of the Mixon community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183146.